MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKOPLASTY® PARTIAL KNEE END EFFECTOR; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. MAKOPLASTY® PARTIAL KNEE END EFFECTOR; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 111758
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Magnet under level on 2.5 pka end effector fell out during procedure.Unable to use lever and switch to foot pedal for remainder of the case.Case type: pka.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted to update sections.Reported event: it was reported that the magnet under level on 2.5 pka end effector fell out during procedure.Unable to use lever and switch to foot pedal for remainder of the case.Product inspection: visual inspection: the device was found to be missing the magnet in the switch.Figure showing the failure is attached.Functional inspection: functional inspection was not performed because the magnet was missing.Dimensional inspection: dimensional inspection was not completed as visual inspection clearly shows the failure of the device.Material analysis: not performed as no material failure is alleged.Product history review: review of the device history records indicate 23 devices were manufactured and accepted into final stock on 06/24/2016 with no reported discrepancies.Complaint history review: review of complaints within the trackwise database for p/n: 111758, l/n: 19340515 shows 05 other complaints related to the device failure.Complaint investigation(s) pr: 1255632, 1268420, 1398597, 1525592, 2045945.Nc/capa history review: a review of stryker¿s nc/capa database indicated that nc 1454143 and capa 1454425 are associated with the failure mode reported in this event.Conclusion: the device was found without the magnet to activate the trigger.The failure mode in this investigation was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description

Brand Name
MAKOPLASTY® PARTIAL KNEE END EFFECTOR
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8760051
Report Number3005985723-2019-00492
Device Sequence Number16714437
Product Code OLO
UDI-Device Identifier00848486017354
UDI-Public00848486017354
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111758
Device Lot Number1901054
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;